MAUDE Adverse Event Report: Cook Inc UNIVERSA FIRM URETERAL STENT SET; FAD Ureteral stent

Cook Inc UNIVERSA FIRM URETERAL STENT SET; FAD Ureteral stent
Model Number G49874
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
Additional information received on 23aug2026 stating that the device was unsealed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 investigation ¿ evaluation it was reported that prior to use in an unspecified procedure of the kidney, the user found the inside package of an universa firm ureteral stent set "leaking and contaminated".As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information received on 23aug2026 stating that the device was unsealed.Reviews of documentation including the complaint history, drawing, device history record (dhr), quality control procedures, specifications, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, and dimensional verification of the returned device, were conducted during the investigation.The complaint device was returned for investigation in open original packaging.The product was returned in a marketing carton, with the wire guide in a sealed inner pouch and the stent/positioner in opened inner pouch.The stent was missing the tether.The seal was visibly present, and there was no sign of foreign material in or on the pouches.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the reported complaint device lot did not reveal any related quality control discrepancies relevant to the failure mode.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device does not contain information relevant to the reported event.Based upon the available information, inspection of the returned device, and results of the investigation, and because the inner pouch was returned opened, the customer's complaint was confirmed.However, there was not enough evidence to determine the source of damage that caused the pouch to be opened.Cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD Ureteral stent
Manufacturer (Section D)
Cook Inc
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
+1(812)339-2235
MDR Report Key50145047
Report Number1820334-2026-00806
Device Sequence Number13444362
Product Code FAD
UDI-Device Identifier00827002498747
UDI-Public(01)00827002498747(17)280606(10)16634547
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49874
Device Catalogue NumberUFH-626
Device Lot Number16634547
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/07/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2026
Supplement Date Received by Manufacturer08/23/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight121 LB
Patient RaceAsian